Serre-type equations in deep water

Abstract : This manuscript is devoted to the modelling of water waves in the deep water regime with some emphasis on the underlying variational structures. The present article should be considered as a review of some existing models and modelling approaches even if new results are presented as well. Namely, we derive the deep water analogue of the celebrated Serre-Green-Naghdi equations which have become the standard model in shallow water environments. The relation to existing models is discussed. Moreover, the multi-symplectic structure of these equations is reported as well. The results of this work can be used to develop various types of robust structure-preserving variational integrators in deep water. The methodology of constructing approximate models presented in this study can be naturally extrapolated to other physical flow regimes as well.
Liste complète des métadonnées

Littérature citée [53 références]  Voir  Masquer  Télécharger
Contributeur : Denys Dutykh <>
Soumis le : vendredi 16 septembre 2016 - 14:33:09
Dernière modification le : jeudi 28 juin 2018 - 12:38:02
Document(s) archivé(s) le : samedi 17 décembre 2016 - 12:43:39


Fichiers produits par l'(les) auteur(s)


Distributed under a Creative Commons Paternité - Pas d'utilisation commerciale - Partage selon les Conditions Initiales 4.0 International License



Denys Dutykh, Didier Clamond, Marx Chhay. Serre-type equations in deep water. Mathematical Modelling of Natural Phenomena, EDP Sciences, 2017, 12 (1), pp.23-40. 〈〉. 〈10.1051/mmnp/201712103〉. 〈hal-01340379v2〉



Consultations de la notice


Téléchargements de fichiers